MAUDE Adverse Event Report: ARTHREX, INC. 35MM CENTRAL SCREW, MODULAR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. 35MM CENTRAL SCREW, MODULAR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number 35MM CENTRAL SCREW, MODULAR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via phone that an ar-9560-24-2 baseplate and an ar-9561-35s central screw had an issue.During a reverse total shoulder procedure on (b)(6) 2023, when the surgeon was inserting the baseplate with the screw inside the patient, the screw broke off the baseplate into the glenoid.Both devices were removed from the patient, and all fragments were retrieved.Another baseplate ar-9560-24-4 with lot number 15030027 and another screw ar-9561-30s with lot # 14977751 was used to complete the procedure successfully with no impact to the patient.Both devices are available for return.
 
Additional Manufacturer Narrative
Complaint is confirmed.Upon visual evaluation, it was noted that the edges around the hex area of the interior of the screw are damaged.It looks like abrasion marks were produced with the matting part.Possible failure could be caused by excessive force or improper placement of the device.Also, a discoloration mark was observed between the threads.The cause remains undetermined.

Brand Name
35MM CENTRAL SCREW, MODULAR
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16386020
Report Number1220246-2023-06300
Device Sequence Number14879533
Product Code PHX
UDI-Device Identifier00888867296589
UDI-Public00888867296589
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173900
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35MM CENTRAL SCREW, MODULAR
Device Catalogue NumberAR-9561-35S
Device Lot Number15003159
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown